Alert archive / Texas / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 112, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at May 27, 2025, 1:27 AM CDT for Beauregard Parish, Louisiana; 6 counties in Texas. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 27, 2025, 1:27 AM CDT (06:27 UTC)
- Expired
- May 27, 2025, 2:15 AM CDT
- In force
- 48 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Beauregard Parish, LA, Hardin County, TX, Jasper County, TX, Jefferson County, TX, Newton County, TX, Orange County, TX, Tyler County, TX
The radar
The Lake Charles radar (KLCH), 83 km from the middle of the area, began a volume at 06:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 6.5 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 181 J/kg
- Mixed-layer CIN
- -279 J/kg
- Mixed-layer LCL
- 1768 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 196 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 12:00 AM CDT, 1 hour 27 minutes earlier. Its key messages:
- Unsettled weather with periodic showers / storms expected to persist for the duration of the work week.
- There is a Marginal to Slight Risk for Excessive Rainfall Monday, Tuesday, Wednesday, Thursday, and Friday.
- There is a Marginal to Slight Risk for Severe Weather this evening, Tuesday, and Wednesday. Damaging wind gusts and hail are the primary threats; tornadoes cannot be ruled out.
Area forecast discussion, May 27, 12:00 AM CDT, 1 hour 27 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 1200 AM CDT Tue May 27 2025 ...New AVIATION... .KEY MESSAGES... - Unsettled weather with periodic showers / storms expected to persist for the duration of the work week. - There is a Marginal to Slight Risk for Excessive Rainfall Monday, Tuesday, Wednesday, Thursday, and Friday. - There is a Marginal to Slight Risk for Severe Weather this evening, Tuesday, and Wednesday. Damaging wind gusts and hail are the primary threats; tornadoes cannot be ruled out. && .SHORT TERM... (Tonight through Wednesday night) Issued at 221 PM CDT Mon May 26 2025 Showers and thunderstorms will be present off and on throughout much of the work week ahead associated with a stagnant frontal pattern forecast to meander around the CWA through Friday. An upper level shortwave trough positioned over the Colorado Rockies is slowly devolving while yielding it's relative vorticity and gradually merging with a secondary wave across the Great Lakes region. This feature will then close off, leaving an elongated swath of lower pressure heights across the Southwest and Southern Plains into the midweek. Locally, this evolution results in upper level divergence as the broader trough retains a negative tilt to perturbations in the flow. A stationary boundary loosely set up around the ARKLATEX region will slowly acquire subsidence behind the front ushering increasing CAA across the Southern Plains while remaining north of the forecast area through early Wednesday morning. Progressing through Wednesday afternoon, guidance brings the frontal boundary further south toward the TX / LA Coast. This period late tomorrow night throughout Wednesday has the greatest moisture convergence over the CWA and is most favorable for widespread risk for excessive rainfall- which currently ranges southward to the coast from a Slight to Marginal Risk. Kowalski / 30 && .LONG TERM... (Thursday through next Sunday) Issued at 221 PM CDT Mon May 26 2025 By Thursday, guidance indicates the surface frontal boundary will remain stalled along the NW Gulf Coast. Hereafter, specific details, amounts, and timing of each round of potential convective showers / storms becomes more nebulous. Moreover, the unsettled nature of the pattern retains too much uncertainty in the model guidance. However, it is worth noting, confidence has remained that the forecast will trend above normal in rainfall through the remainder of the work week. Highs will build toward the low to mid 80's. Few interior locations may see temperatures peak closer to 90°F where pockets of stable, less cloudy conditions occur during peak heating. Our troublesome frontal boundary is later forecast to move offshore by the start of the weekend. While not completely eliminated from the forecast, PoPs decrease during the upcoming weekend while highs creep toward the low 90's again. Kowalski / 30 && .AVIATION... (06Z TAFS) Issued at 1200 AM CDT Tue May 27 2025 A N/S orientate line of storms is pushing across SE TX and will continue to progress eastward through the next several hours, eventually exiting to our east later this morning. Ahead of this line, light winds and a mixture of VFR and MVFR CIGs will continue. Near/within the line, strong gusty winds, torrential rainfall ;leading to reduced VIS, lower CIGs, and frequent lightning will all be possible. Timed the line out at each site with tempo groups as best as possible, with further amendments possibly being required later this morning as we see how these storms progress. Behind the line, light to moderate rainfall will continue for a bit, followed by improving conditions through the afternoon. && .MARINE... Issued at 221 PM CDT Mon May 26 2025 Winds and seas will keep southerly onshore components throughout the work week. Widely scattered showers and storms associated with an unsettled wet pattern to follow from Tuesday onward. Worth noting guidance trends heavier precipitation down to the immediate coast and inland locations. That said, periodic gusty W-NW outflows are possible when clustered thundershowers descend the lakes and offshore waters. && .PRELIMINARY POINT TEMPS/POPS... AEX 90 70 88 69 / 60 50 80 30 LCH 88 74 89 74 / 50 30 50 20 LFT 88 75 89 74 / 40 30 50 20 BPT 89 75 89 74 / 30 40 50 20 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...None. && SHORT TERM...30 LONG TERM....30 AVIATION...17
In the hours before
Special weather statement, May 27, 12:35 AM CDT, 52 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1235 AM CDT Tue May 27 2025
TXZ180-270630-
Tyler TX-
1235 AM CDT Tue May 27 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN TYLER COUNTY THROUGH
130 AM CDT...
At 1235 AM CDT, Doppler radar was tracking a strong thunderstorm 9
miles southeast of Alabama-Coushatta Reservation, or 10 miles west of
Warren, moving northeast at 40 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to vegetation and outdoor
objects is possible.
Locations impacted include...
Woodville, Warren, Town Bluff, Fred, Spurger, Ivanhoe, and Hillister.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3088 9420 3085 9420 3083 9418 3082 9419
3079 9418 3079 9415 3074 9413 3073 9414
3072 9413 3071 9414 3070 9412 3069 9413
3068 9411 3065 9410 3053 9411 3053 9454
3078 9460
TIME...MOT...LOC 0535Z 234DEG 34KT 3062 9459
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
SDSpecial weather statement, May 27, 12:59 AM CDT, 28 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1259 AM CDT Tue May 27 2025
TXZ180-259-270630-
Northern Jasper TX-Tyler TX-
1259 AM CDT Tue May 27 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN TYLER AND NORTHERN
JASPER COUNTIES THROUGH 130 AM CDT...
At 1258 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Rockland, moving east at 40 mph.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to vegetation and outdoor
objects is possible.
Locations impacted include...
Jasper, Colmesneil, Rockland, Ebenezer, Browndell, and Sam Rayburn
Dam.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3103 9447 3111 9406 3112 9404 3113 9404
3114 9403 3115 9392 3091 9391 3080 9453
TIME...MOT...LOC 0558Z 266DEG 35KT 3092 9429
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
SDSpecial weather statement, May 27, 1:01 AM CDT, 26 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
101 AM CDT Tue May 27 2025
TXZ180-201-270630-
Hardin TX-Tyler TX-
101 AM CDT Tue May 27 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL TYLER AND HARDIN
COUNTIES THROUGH 130 AM CDT...
At 101 AM CDT, Doppler radar was tracking a strong thunderstorm near
Honey Island, or near Thicket, moving east at 40 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to vegetation and outdoor
objects is possible.
Locations impacted include...
Kountze, Saratoga, Thicket, Wildwood, Batson, Caney Head, Votaw,
Honey Island, and Village Mills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3049 9454 3054 9455 3054 9414 3019 9437
3019 9463 3049 9473
TIME...MOT...LOC 0601Z 266DEG 34KT 3040 9453
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
SDThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 7:55 PM CDT | Special Marine Warning | LCH | 65 min | |
| May 27, 2:12 AM CDT | Severe Thunderstorm Warning | LCH | Beauregard, Calcasieu, Vernon | 63 min |
| May 27, 2:26 AM CDT | Special Weather Statement | LCH | Cameron | 34 min |
| May 27, 2:37 AM CDT | Severe Thunderstorm Warning | LCH | Vernon | 53 min |
| May 27, 3:06 AM CDT | Severe Thunderstorm Warning | LCH | Vernon | 24 min |
| May 27, 3:08 AM CDT | Severe Thunderstorm Warning | LCH | Allen, Beauregard, Calcasieu, Cameron, Jefferson Davis | 37 min |
| May 27, 3:17 AM CDT | Severe Thunderstorm Warning | LCH | Cameron | 28 min |
| May 27, 3:34 AM CDT | Severe Thunderstorm Warning | LCH | Rapides, Vernon | 56 min |
| May 27, 3:45 AM CDT | Severe Thunderstorm Warning | LCH | Acadia, Allen, Calcasieu, Cameron, Evangeline, Jefferson Davis and 3 more | 60 min |
| May 27, 4:00 AM CDT | Tornado Warning | LCH | Acadia, Cameron, Jefferson Davis, Lafayette, Vermilion | 15 min |
| May 27, 4:12 AM CDT | Severe Thunderstorm Warning | LCH | Avoyelles, Rapides, Vernon | 63 min |
| May 27, 4:21 AM CDT | Tornado Warning | LCH | Acadia, Lafayette, Vermilion | 24 min |
| May 27, 4:30 AM CDT | Severe Thunderstorm Warning | LCH | Rapides | 28 min |
| May 27, 4:33 AM CDT | Severe Thunderstorm Warning | LCH | Allen, Avoyelles, Evangeline, Rapides, Saint Landry | 57 min |
| May 27, 4:34 AM CDT | Tornado Warning | LCH | Acadia, Evangeline, Saint Landry | 26 min |
| May 27, 4:45 AM CDT | Severe Thunderstorm Warning | LCH | Acadia, Evangeline, Iberia, Lafayette, Saint Landry, Saint Martin and 1 more | 60 min |
| May 27, 5:01 AM CDT | Tornado Warning | LCH | Saint Landry, Saint Martin | 17 min |
| May 27, 5:14 AM CDT | Severe Thunderstorm Warning | LCH | Avoyelles, Rapides | 46 min |
| May 27, 5:22 AM CDT | Severe Thunderstorm Warning | LCH | Avoyelles | 38 min |
| May 27, 12:09 AM CDT | Severe Thunderstorm Warning | LCH | Jasper, Tyler | 51 min |
| May 27, 12:35 AM CDT | Special Weather Statement | LCH | Tyler | 55 min |
| May 27, 12:59 AM CDT | Special Weather Statement | LCH | Tyler | 31 min |
| May 27, 1:01 AM CDT | Special Weather Statement | LCH | Hardin | 29 min |
| May 27, 1:29 AM CDT | Special Weather Statement | LCH | Newton | 46 min |
| May 27, 1:55 AM CDT | Special Weather Statement | LCH | Jefferson, Orange | 35 min |
| May 27, 2:23 AM CDT | Special Weather Statement | LCH | Sabine | 67 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2025Severe Thunderstorm Warnings in Louisiana, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.